MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per the clinical trial (b)(4): on (b)(6) 2021 the subject patient underwent right-hand assist laparoscopic radical nephrectomy, open repair during which a phasix mesh was trimmed, placed in onlay fashion, and fixated using sorbafix fasteners.Midline fascia and skin closure was achieved using sutures.The patient was discharged from the hospital on (b)(6) 2021.From (b)(6) 2021 to (b)(6) 2023 patient had multiple follow-up visits.On (b)(6) 2022, an incisional hernia was noted.At this time, the incisional hernia was assessed per clinician as not related to the study device.A previous mri ((b)(6) 2022) was reassessed; there was no evidence of a hernia.During a further visit on (b)(6) 2023, the patient was reexamined, and it was determined by physical examination that a hernia was present, with different presentation from the last visit on (b)(6) 2022.The incisional hernia has been assessed per clinician as mild in severity, definitely related to the study device and the procedure and not recovered/resolved.The reported ae meets the definition of a sae (serious adverse event) and does not meet the definition of uade (unanticipated adverse device event).
 
Additional Manufacturer Narrative
As reported, post implant of phasix mesh the patient developed an incisional hernia.The clinician has assessed the incisional hernia as definitely related to the study device and the procedure.However, based on the information provided, no conclusion can be made regarding the degree to which the phasix mesh may have caused or contributed to the incisional hernia.Review of manufacturing records confirms product was manufactured to specification.Hernia recurrence is a known inherent risk of hernia repair surgery and is listed as a possible complication in the adverse reaction section of the instructions-for-use supplied with the device.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned - remains implanted.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17511827
Report Number1213643-2023-00289
Device Sequence Number20217919
Product Code OOD
UDI-Device Identifier00801741107580
UDI-Public(01)00801741107580
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Catalogue Number1191025
Device Lot NumberHUEV1630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2023
Initial Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight155 KG